Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 36, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 4, 2000, 3:21 AM CDT for Collin County, Hopkins County, Hunt County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 2000, 3:21 AM CDT (08:21 UTC)
- Expired
- Jun 4, 2000, 6:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Collin County, TX, Hopkins County, TX, Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 124 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1033 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 040824
FFWFWD
TXC085-223-231-041115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
321 AM CDT SUN JUN 4 2000
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COLLIN COUNTY IN NORTH CENTRAL TEXAS
HUNT COUNTY IN NORTH CENTRAL TEXAS
HOPKINS COUNTY IN NORTHEAST TEXAS
* UNTIL 615 AM CDT
* AT 321 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN CONTINUING...WITH MORE HEAVY RAIN MOVING INTO THE WARNING AREAS.
ONE TO TWO INCHES OF RAIN HAS FALLEN DURING THE PAST HOUR...AND ANOTHER
ONE TO THREE INCHES OF RAIN IS POSSIBLE...EXPECIALLY IN SOUTHEAST COLLIN
...CENTRAL HUNT...AND CENTRAL HOPKINS COUNTIES.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3318 9679 3302 9682 3299 9534 3334 9535
3321 9588 3336 9588 3333 9679What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 6:50 PM CDT, 8 hours 31 minutes earlier.
Area forecast discussion, Jun 3, 6:50 PM CDT, 8 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD THE AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 650 PM CDT SAT JUN 3 2000 AVIATION DISCUSSION... EXPECT TO SEE SCATTERED SHOWERS THIS EVENING ACROSS THE REGION...THIS ACTIVITY SHOULD BECOME MORE WIDESPREAD AS MIDNIGHT APPROACHES. OUTSIDE OF SHOWERS/THUNDERSTORMS...EXPECT VFR CONDITIONS TO PREVAIL THIS EVENING. CEILINGS WILL DETERIORATE TO GENERAL MVFR CATEGORY AFTER MIDNIGHT...AS PRECIPITATION BECOMES MORE WIDESPREAD. 58 300 PM CDT SAT JUN 3 2000 PUBLIC FORECAST DISCUSSION... ACCORDING TO SATELLITE IMAGERY...LOW PRESSURE SYSTEM WAS CENTERED NEAR BIG SPRING WITH WEAK SHORTWAVE NEAR DALLAS. AS THE SHORTWAVE EXITS EAST...CLOUDS WILL THIN OUT A BIT FOLLOWED BY AN INCREASE IN SURFACE HEATING...WHICH SHOULD ENHANCE CONVECTION LATER TODAY. DEEP MOISTURE IN VERTICAL SUGGEST RAINFALL POTENTIAL COULD BE HEAVY OVER LARGE PORTION OF N CNTRL TX. BY NIGHTFALL...PRECIPITATION COULD INTENSIFY GIVEN THE TROPICAL NATURE OF THE SYSTEM. MANY WRN COUNTIES RECEIVED CONSIDERABLE RAINFALL DURING THE PAST 24 HOURS. SOILS ACROSS MUCH OF THE RED RIVER COUNTIES ARE STILL MOIST FROM THE MEMORIAL WEEKEND...ACCORDING TO LATEST FLASH FLOOD GUIDANCE. AS A RESULT...A FLASH FLOOD WATCH WILL BE NECESSARY FOR MUCH OF N CNTRL TX TONIGHT...AND WILL PROBABLY NEED TO BE REDEFINED FOR SATURDAY AND SATURDAY NIGHT AS THIS SLOW-MOVING SYSTEM SLIDES EAST. IN THE EXTENDED PERIOD...WELL KEEP POPS OVER THE ERN ZONES TO ACCOUNT FOR THE TRAILING EDGE OF THE SYSTEM. THE HIGH PRESSURE RIDGE GRADUALLY BUILDS OVERHEAD AND BRINGS US CLOSER THE NORMAL TEMPERATURES. IF THE MRF SOLUTION PANS OUT... DFW 70/84/67/85 +852 ACT 71/86/68/88 8753 64 .FTW...FLASH FLOOD WATCH TONIGHT FOR MOST OF N CNTRL TX.
In the hours before
Local storm report, Jun 4, 3:15 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
315 AM CDT SUN JUN 4 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0915 PM WEATHERFORD TX TORNADO
06/03/00 PARKER DEPARTMENT OF PUBLIC
SAFETY REPORTED A
TORNADO IN WEATHERFORD
1245 AM 3 W CROWLEY TX FLOOD
06/04/00 TARRANT AMATEUR RADIO SPOTTERS
REPORTED WATER IN HOMES
SOUTH OF HIGHWAY 1187 3
MILES WEST OF CROWLEY.
0125 AM 6 S WEATHERFORD TX FLOOD
06/04/00 PARKER SHERIFFS OFFICE
REPORTS HIGH WATER ON FM
1708 6 MILES SOUTH OF
WEATHERFORD.
0135 AM WEATHERFORD TX FLOOD
06/04/00 PARKER SHERIFFS OFFICE
REPORTS WATER 3 FEET
DEEP AND 75 YARDS WIDE
OVER DIXON ROAD.
0140 AM GRANBURY TX FLOOD
06/04/00 HOOD SHERIFFS OFFICE
REPORTS HIGH WATER OVER
ROADS IN GRANBURY.
0145 AM GODLEY TX FLOOD
06/04/00 JOHNSON SHERIFFS OFFICE
REPORTS NUMEROUS AREAS
OF FLOODING IN
GODLEY...JOSHUA...AND
BURLESON.
0215 AM POTTSBORO TX FLOOD
06/04/00 GRAYSON SHERIFFS OFFICE
REPORTS HIGH WATER OVER
THE ROAD ON HIGHWAY 120.
0218 AM MINERAL WELLS TX FLOOD
06/04/00 PALO PINTO MINERAL WELLS POLICE
DEPARTMENT REPORTS
OVERFLOWING CANAL IN
MINERAL WELLS.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:48 PM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
| Jun 3, 8:34 PM CDT | Tornado Warning | FWD | Parker | 41 min |
| Jun 3, 9:11 PM CDT | Tornado Warning | FWD | Parker | 64 min |
| Jun 3, 9:40 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 65 min |
| Jun 3, 10:13 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 32 min |
| Jun 3, 10:17 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jun 3, 10:25 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 65 min |
| Jun 3, 10:36 PM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
| Jun 3, 10:57 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 4, 12:37 AM CDT | Flash Flood Warning | FWD | Collin, Fannin, Grayson | 3 hr |
| Jun 4, 1:09 AM CDT | Flash Flood Warning | FWD | Parker, Tarrant | 3 hr |
| Jun 4, 1:33 AM CDT | Flash Flood Warning | FWD | Hood | 2 hr |
| Jun 4, 1:50 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 4, 2:14 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jun 4, 3:26 AM CDT | Flash Flood Warning | FWD | Hill, Navarro | 3 hr |
| Jun 4, 3:36 AM CDT | Flash Flood Warning | FWD | Bosque | 3 hr |
| Jun 4, 3:48 AM CDT | Flash Flood Warning | FWD | Hood, Somervell | 3 hr |
| Jun 4, 3:59 AM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jun 4, 4:55 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 4, 6:00 AM CDT | Flash Flood Warning | FWD | Hopkins, Hunt | 3 hr |
| Jun 4, 6:04 AM CDT | Flash Flood Warning | FWD | Hill, Navarro | 3 hr |
| Jun 4, 7:55 AM CDT | Flash Flood Warning | FWD | Johnson | 2 hr |
| Jun 4, 9:00 AM CDT | Flash Flood Warning | FWD | Hopkins | 2 hr |
| Jun 4, 9:28 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jun 4, 10:30 AM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 3 hr |
| Jun 4, 10:58 AM CDT | Flash Flood Warning | FWD | Hopkins | 4 hr |
| Jun 4, 11:35 AM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 4 hr |
| Jun 4, 11:58 AM CDT | Flash Flood Warning | FWD | Bosque, Ellis, Hill, Johnson | 4 hr |
| Jun 4, 1:29 PM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 3 hr |
| Jun 4, 5:52 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.